×

zbMATH — the first resource for mathematics

Jacobi equations and comparison theorems for corank 1 sub-Riemannian structures with symmetries. (English) Zbl 1216.53039
Summary: The Jacobi curve of an extremal of an optimal control problem is a curve in a Lagrangian Grassmannian defined up to a symplectic transformation containing all information about the solutions of the Jacobi equations along this extremal. In our previous works, we constructed the canonical bundle of moving frames and the complete system of symplectic invariants, called curvature maps, for parametrized curves in Lagrange Grassmannians satisfying very general assumptions. The structural equation for a canonical moving frame of the Jacobi curve of an extremal can be interpreted as the normal form for the Jacobi equation along this extremal and the curvature maps can be seen as the “coefficients” of this normal form. In the case of a Riemannian metric, there is only one curvature map and it is naturally related to the Riemannian curvature tensor.
In the present paper, we study the curvature maps for a sub-Riemannian structure on a corank 1 distribution having an additional transversal infinitesimal symmetry. After the factorization by the integral foliation of this symmetry, such a sub-Riemannian structure can be reduced to a Riemannian manifold equipped with a closed 2-form (a magnetic field). We obtain explicit expressions for the curvature maps of the original sub-Riemannian structure in terms of the curvature tensor of this Riemannian manifold and the magnetic field. We also estimate the number of conjugate points along sub-Riemannian extremals in terms of the bounds for the curvature tensor of this Riemannian manifold and the magnetic field in the case of a uniform magnetic field. The language developed for the calculation of the curvature maps can be applied to more general sub-Riemannian structures with symmetries, including sub-Riemmannian structures appearing naturally in Yang-Mills fields.

MSC:
53C17 Sub-Riemannian geometry
70G45 Differential geometric methods (tensors, connections, symplectic, Poisson, contact, Riemannian, nonholonomic, etc.) for problems in mechanics
49J15 Existence theories for optimal control problems involving ordinary differential equations
34C10 Oscillation theory, zeros, disconjugacy and comparison theory for ordinary differential equations
PDF BibTeX XML Cite
Full Text: DOI arXiv
References:
[1] Pontryagin, L.S.; Boltyanskii, V.G.; Gamkrelidze, R.V.; Mischenko, E.F., The mathematical theory of optimal processes, (1962), Wiley New York · Zbl 0102.32001
[2] Agrachev, A.; Zelenko, I., Geometry of Jacobi curves.I, J. dyn. control syst., 8, 1, 93-140, (2002) · Zbl 1019.53038
[3] Zelenko, I.; Li, C., Differential geometry of curves in Lagrange Grassmannians with given Young diagram, Differential geom. appl., 27, 723-742, (2009) · Zbl 1177.53020
[4] Zelenko, I.; Li, C., Parametrized curves in Lagrange Grassmannians, C. R. acad. sci. Paris, ser. I, 345, 647-652, (2007) · Zbl 1130.53042
[5] Agrachev, A.A.; Gamkrelidze, R.V., Feedback-invariant optimal control theory — I. regular extremals, J. dyn. control syst., 3, 343-389, (1997) · Zbl 0952.49019
[6] Agrachev, A.A., Geometry of optimal control problems and Hamiltonian systems, (), 1-59 · Zbl 1170.49035
[7] Montgomery, R., A tour of Subriemannian geometries, their geodesics, and applications, () · Zbl 1044.53022
[8] Kobayashi, S.; Nomizu, K., Foundations of differential geometry, vol. 2, (1996), Wiley-Interscience · Zbl 0175.48504
[9] Agrachev, A.A.; Gamkerlidze, R.V., Symplectic methods in optimization and control, (), 19-77 · Zbl 0965.93034
[10] Arnold, V.I., The sturm’s theorem and symplectic geometry, Funct. anal. appl., 19, 1, 1-10, (1985)
[11] E.A.K. Nyandjou, Generalized Sturm theorem for self-adjoint differential operators of higher order, in: Diploma Dissertation (under supervision of I. Zelenko), ICTP, 2007.
[12] Agrachev, A.; Zelenko, I., Geometry of Jacobi curves. II, J. dyn. control syst., 8, 2, 167-215, (2002) · Zbl 1045.53051
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.